MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was selected for treatment of a lesion in the proximal circumflex artery via femoral access.The oad jumped forward during the first treatment.Imaging showed the vessel was patent.A second treatment was started, and the patient experienced chest pain after seven seconds.Imaging revealed a proximal type d dissection, and the oad was removed.A stent was placed reaching the circumflex artery, however the dissection was not resolved.It was unclear if the dissection extended into the left main artery.Kissing stents were placed from the lad and circumflex into the left main, and the dissection was resolved and the procedure completed.After seeing the stents on imaging, the physician noted the tortuosity of the vessel was more acute than previously thought.The patient remained hemodynamically stable throughout the procedure and was transferred to the intensive care unit.
 
Additional Manufacturer Narrative
Initial report: b5: was submitted on 10-aug-2021.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key12299903
Report Number3004742232-2021-00281
Device Sequence Number14355494
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230331(10)371189-1
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number371189-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient Weight99